| Model Number |
702624 |
| Medical Device Problem Codes |
Device Difficult to Setup or Prepare (1487); Difficult to Remove (1528)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/09/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
Event or Problem Description
It was reported that on (b)(6) 2020 an explantation was performed on a patient who underwent osteosynthesis with 3 aznis 6.5mm.The surgeon attempted to remove the screw with a special screwdriver, but the screwdriver wouldn't turn because the patient's bone quality was good.Two screws were removed, but one could not be removed and remained in the body.The surgeon attempted to remove the screw with another instrument; however it could not be removed.
Event or Problem Description
It was reported that on (b)(6), 2020 an explantation was performed on a patient who underwent osteosynthesis with 3 aznis 6.5mm.The surgeon attempted to remove the screw with a special screwdriver, but the screwdriver wouldn't turn because the patient's bone quality was good.Two screws were removed, but one could not be removed and remained in the body.The surgeon attempted to remove the screw with another instrument; however it could not be removed.Additional information received: - removal of implants, planned procedure because of bone healing.- during the removal procedure, two screws could be retrieved, one screw was left in patient body.Patient's bone were too hard.- one screw which was retrieved from patient's body have been shipped for inspection.The screw is broken but the information is not available if the broken part remained in patient's body.
Additional Manufacturer Narrative
Please note corrections/updates to sections b5, d4 (lot number) and h6 (device code).The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received device shows the damaged thread at the tip.The appearance of the hitting marks on the engaged device indicates that device been impacted with high force which led to jamming of instruments and subsequent damage upon hitting.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation and provided information, the root cause was attributed to a user related issue.The damaged thread at the tip of the extractor indicates improper and rough handling of the device.If any further information is provided, the complaint report will be updated.